6 doctors weighed in:

When i asked about the heart palpitations, I should add that I use smokeless tobacco, can this cause them? I'm working on quitting.

6 doctors weighed in
Dr. David Brouwer
Internal Medicine
5 doctors agree

In brief: Palpitations

Yes, stimulants can cause palpitations, and nicotine is a powerful stimulant.
Cigarettes, cigars, dip, chew or any tobacco product has a significant amount of nicotine. However, palpitations can also result from underlying heart problems or metabolic problems, so don't assume it's the nicotine until you have a medical evaluation.

In brief: Palpitations

Yes, stimulants can cause palpitations, and nicotine is a powerful stimulant.
Cigarettes, cigars, dip, chew or any tobacco product has a significant amount of nicotine. However, palpitations can also result from underlying heart problems or metabolic problems, so don't assume it's the nicotine until you have a medical evaluation.
Dr. David Brouwer
Dr. David Brouwer
Thank
Dr. Rick Koch
Internal Medicine - Cardiology

In brief: Any stimulant

Can lead to palpitations.

In brief: Any stimulant

Can lead to palpitations.
Dr. Rick Koch
Dr. Rick Koch
Thank
Get help from a real doctor now
Dr. Tonga Nfor
Board Certified, Internal Medicine - Cardiology
13 years in practice
508K people helped
Continue
111,000 doctors available
Read more answers from doctors